Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 10, 2007, 5:45 PM MDT for Yuma County, Colorado; Cheyenne County, Kansas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 10, 2007, 6:10 PM MDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Yuma County, CO, Cheyenne County, KS
The radar
The Goodland radar (KGLD), 48 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:02 PM MDT | HAIL 1 | 3 N Hale, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 2489 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 102344 SVRGLD COC125-KSC023-110045- /O.NEW.KGLD.SV.W.0098.070610T2345Z-070611T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 645 PM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO... SOUTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS... * UNTIL 745 PM CDT(645 PM MDT) * AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BONNY RESERVOIR...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALE AROUND 550 PM MDT... THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 11. THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 220 AND 224. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3967 10227 3959 10224 3959 10177 3987 10190 $$ MCGUIRE
2 follow-up statements
000 WWUS53 KGLD 110004 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 603 PM MDT SUN JUN 10 2007 COC125-KSC023-110045- /O.CON.KGLD.SV.W.0098.000000T0000Z-070611T0045Z/ YUMA CO-CHEYENNE KS- 703 PM CDT SUN JUN 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT(645 PM MDT) FOR SOUTHWESTERN CHEYENNE AND SOUTHEASTERN YUMA COUNTIES... AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HALE...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN CHEYENNE COUNTY AROUND 720 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. AT 602 PM MDT...STORM SPOTTERS REPORTED QUARTER SIZE HAIL 3 MILES NORTH OF HALE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3968 10220 3958 10214 3956 10177 3987 10190 $$ MCGUIRE
000 WWUS53 KGLD 110010 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 610 PM MDT SUN JUN 10 2007 COC125-KSC023-110020- /O.CAN.KGLD.SV.W.0098.000000T0000Z-070611T0045Z/ YUMA CO-CHEYENNE KS- 710 PM CDT SUN JUN 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEYENNE AND SOUTHEASTERN YUMA COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. GUSTY OUTFLOW WINDS WILL BE POSSIBLE ACROSS CHEYENNE COUNTY KANSAS...HOWEVER THE THREAT FOR SEVERE WEATHER HAS ENDED. LAT...LON 3968 10220 3958 10214 3956 10177 3987 10190 $$ MCGUIRE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:40 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 10, 2:40 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MDT SUN JUN 10 2007 .DISCUSSION... MAIN FORECAST CONCERNS REMAINS CENTERED ON PRECIP CHANCES THROUGH MUCH OF THE SEVEN DAY PERIOD. UPPER AIR ANALYSIS AT 12 UTC SHOWS THE UPPER RIDGE ALOFT OVER THE MISSISSIPPI VALLEY. LATEST 18Z MSAS SFC ANALYSIS INDICATES A SFC LEE TROUGH OVER EASTERN COLORADO. ALTHOUGH WARM AIR AROUND 700 MB HAS KEPT THE AREA CAPPED FOR MUCH OF TODAY...CONVERGENCE ON THIS TROUGH COMBINED WITH A DRY LINE IN EASTERN COLORADO HAS LEAD TO ISOLATED TSRA TO DEVELOP IN PORTIONS OF YUMA COUNTY ATTM. BOUNDARY LAYER MOISTURE HAS INCREASED ACROSS THE AREA SINCE YESTERDAY AND WITH AN UPPER LEVEL DISTURBANCE ROTATING INTO THE RGN IN SOUTHWESTERLY FLOW ALOFT...EXPECT ADDITIONAL TSRA TO DEVELOP THIS EVENING. ALTHOUGH WITH WEAK UPPER DYNAMICS ALOFT...EXPECT COVERAGE TO NOT BE THAT GREAT SO KEPT SLIGHT CHANCE POPS. LOWS TONIGHT WILL ONCE AGAIN BE MILD WITH READINGS IN THE 60S. FOR MON THE UPPER PATTERN DOES NOT CHANGE TOO MUCH AS THE FLOW ALOFT REMAINS OUT OF THE SOUTHWEST. AGAIN SEVERAL S/WV TROUGHS WILL MOVE INTO THE AREA AND WITH DECENT BOUNDARY LAYER MOISTURE...STEEP LAPSE RATES...AND AN UNSTABLE ATMOSPHERE...FEEL THAT TSRA CAN ONCE AGAIN DEVELOP. HOWEVER TEMPERATURES AT MID LEVELS AGAIN WARM UP ENOUGH TO FORM A CAP. TSRA CHANCES WILL INCREASE MORE TOWARD MON EVENING AS MID LEVEL TEMPS COOL OFF MORE. WITH NOT MUCH CHANGE IN THE OVERALL PATTERN MON...EXPECT HIGHS TO WARM INTO THE LOWER 90S. SOUTHERN STREAM UPPER LOW OVER SOUTHERN ARIZONA WITH AN UPPER TROUGH MOVING ACROSS SOUTHERN CANADA IN CONJUNCTION WITH A STRONG CLOSED LOW OFF THE ATLANTIC COAST WILL RESULT IN A OMEGA BLOCKING PATTERN TO BECOME ESTABLISHED OVER PORTIONS OF THE CENTRAL PLAINS TO THE GREAT LAKES REGION. THE NAM IS SLOWER THAN THE GFS AND UKMET IN THE EVOLUTION OF THE SOUTHERN STREAM LOW AND ALSO LIFTS THE NORTHERN UPPER TROUGH FURTHER TO THE NORTH. PREFER THE GFS/UKMET SOLUTIONS WITH THE EVOLUTION OF THE TWO SYSTEMS FOR THE TUE-WED PERIOD. SYNOPTIC SCALE ASCENT WILL INCREASE AS THE SOUTHERN STREAM UPPER LOW AND NORTHERN UPPER TROUGH PHASE WITH EACH OTHER. AS 700 HPA TEMPS COOL...TSRA CHANCES INCREASE TUE. SOUTHERLY FLOW WILL CONTINUE IN ERNEST...TRANSPORTING ADDITIONAL MOISTURE INTO THE AREA. MIXING RATIOS AT 850 HPA INCREASE TO AROUND 12 G/KG AND WITH LAYER PWS INDICATING CLOSE TO 200% ABOVE NORMAL...HEAVY RAIN IS NOT OUT OF THE REALM OF POSSIBILITY. MAINTAINED CATEGORICAL POPS FOR MUCH OF TUE BUT INTRODUCED LIKELY POPS TOWARD THE EASTERN QUARTER OF THE CWA TUE NIGHT AND ALSO MENTIONED THE POSSIBILITY OF HEAVY RAIN AS A 30 KT LLVL JET WILL BECOME ESTABLISHED OVER CENTRAL KANSAS. A WEAK FRONTAL BOUNDARY WILL SLIDE THROUGH THE AREA LATE TUE/EARLY WED SUPPORTING TSRA CHANCES OVERNIGHT. ALTHOUGH NORTHERLY WINDS BEHIND THE FRONT WILL DECREASE THE AMOUNT OF MOISTURE ADVECTION INTO THE AREA...BELIEVE ENOUGH INSTABILITY AND MOISTURE WILL REMAIN IN ADDITION TO A DECENT S/WV TROUGH THAT WILL MOVE INTO THE AREA TO SUPPORT CONTINUED CHANCES OF TSRA WED. TEMPS WILL COOL OFF BOTH DAYS BUT ESPECIALLY WED DUE TO FROPA. HIGHS WILL GENERALLY BE IN THE 80S. GFS/CANADIAN/ECMWF INDICATE THE UPPER LOW TO REMAIN STALLED OUT OVER THE PLAINS THUR AS THE HIGH AMPLITUDE OMEGA BLOCK REMAINS ANCHORED OVER THE GREAT LAKES. SEVERAL UPPER LEVEL DISTURBANCES WILL CONTINUE TO HIT THE AREA...LEADING TO CONTINUED CHANCES OF TSRA THROUGH SAT. TRENDED HPC GUIDANCE POP NUMBERS DOWN TO BELOW CATEGORICAL DUE TO THE UNCERTAINTY OF WHERE THE STORMS WILL DEVELOP IN THE CWA. BESIDES THE UPPER LEVEL DYNAMICS DO NOT LOOK TOO IMPRESSIVE. TEMPS WILL BE AROUND CLIMATOLOGICAL NORMS IN THE 80S AS CLOUD COVER WILL COUNTERACT THE EFFECTS OF THE TROPICAL AIRMASS. BOTH RUNS OF THE 00 UTC ECMWF AND THE 12 UTC GFS SHOW AN UPPER LEVEL RIDGE BUILDING INTO THE ROCKIES WITH THE PESKY UPPER LOW STALLING OVER THE SOUTHERN PLAINS. ALTHOUGH SOUTHERLY WINDS AT THE SFC WILL KEEP AMPLE LLVL MOISTURE IN PLACE...INCREASING MID LEVEL TEMPS ASSOCIATED WITH BUILDING UPPER RIDGE OUT WEST CAN EFFECTIVELY SUPPRESS PRECIP SO LEFT SAT AND SUN DRY FOR NOW. .AVIATION...A SURFACE TROUGH AXIS IN EASTERN COLORADO WILL BE THE FOCUS FOR THUNDERSTORMS THIS EVENING AS SHORTWAVE ENERGY MOVES UP THE BACK OF THE RIDGE ALOFT. THESE STORMS WILL DRIFT EAST AND AFFECT TAF SITES KGLD AND KMCK THIS EVENING. CLOUDS WILL INCREASE BUT CONDITIONS SHOULD REMAIN VFR EXCEPT UNDER THUNDERSTORMS WHERE SOME LOCAL MVFR CONDITIONS WILL EXIST. LATER TONIGHT CLOUDS WILL DECREASE TO A CLEAR SKY AFTER 12Z MONDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
Hazardous weather outlook, Jun 10, 10:45 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN JUN 10 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN JUN 10 2007 /1145 AM CDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SURFACE TROUGH NEAR THE EASTERN COLORADO BORDER WILL PROVIDE THE FOCUS FOR A FEW THUNDERSTORMS EXPECTED TO MOVE ACROSS THE TRI- STATE AREA THIS EVENING. THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP IS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO THE CENTRAL HIGH PLAINS BY A SOUTH WIND AHEAD OF A SURFACE TROUGH AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS REGION. THIS WILL PRODUCE A CHANCE OF THUNDERSTORMS EACH DAY FROM MONDAY THROUGH WEDNESDAY ACROSS THE TRI-STATE AREA. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT BUT LARGE HAIL AND DAMAGING WINDS MAY BE PRODUCED WITH SOME OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. FS
In the hours before
Special weather statement, Jun 10, 2:18 PM MDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 218 PM MDT SUN JUN 10 2007 COZ090-102045- YUMA COUNTY- 218 PM MDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ABARR...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. MCGUIRE
Special weather statement, Jun 10, 5:28 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 528 PM MDT SUN JUN 10 2007 COZ090-110000- YUMA COUNTY- 528 PM MDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNY RESERVOIR...MOVING EAST AT 10 MPH. PENNY SIZE HAIL AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOMES SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 220. MCGUIRE
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.